New Jersey, 2007Winter Storm in New Jersey, February 13 to 14, 2007
February 13 to 14, 2007 · NWS OKX · 5 events in 5 counties and zones
As a ridge of high pressure extending from north of the Great Lakes southeast across southern New England moved slowly northeast, a low pressure system developed off the Carolina coast. As this low moved north to northeast just off the mid Atlantic coast, it rapidly intensified during Wednesday morning.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a ridge of high pressure extending from north of the Great Lakes southeast across southern New England moved slowly northeast, a low pressure system developed off the Carolina coast. As this low moved north to northeast just off the mid Atlantic coast, it rapidly intensified during Wednesday morning. This low moved across eastern Long Island during the early afternoon hours. |These systems produced snow, sleet, freezing rain, rain, strong gusty winds, and minor tidal flooding across the region. |Light snow developed from southwest to northeast during Tuesday evening between 5 p.m. and 10 p.m. It mixed with sleet and freezing rain, first across eastern Long Island between midnight and 3 a.m. and then across the remainder of the area between 3 a.m. and 6 a.m. By 6 a.m., a mixed bag of sleet and freezing rain occurred everywhere with temperatures around 20 degrees across Northeast New Jersey and metro New York. |As the deepening low moved more to the northeast, cold air was locked in west of the storm track. Six hour precipitation totals between 7 a.m. and 1 p.m. were between 0.50 and 0.75 inches. This fell as mainly plain rain across eastern Long Island and coastal Connecticut and mainly sleet with some freezing rain elsewhere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 13, 4:50 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 13, 4:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
450 PM EST TUE FEB 13 2007
...SIGNIFICANT WINTER STORM FOR PORTIONS OF THE TRI-STATE TONIGHT
AND WEDNESDAY...
.NEAR TERM /TONIGHT AND WEDNESDAY/...
AN AREA OF LOW PRESSURE OVER THE TN VALLEY THIS AFTERNOON WILL TRACK
NE AND INTO THE OH VALLEY BY THE EVENING. MEANWHILE...A NARROW RIDGE
OF HIGH PRESSURE EXTENDS FROM ONTARIO CANADA ACROSS UPSTATE NEW YORK
AND INTO SOUTHERN NEW ENGLAND. THIS IS KEEPING THE WIND DIRECTION
FROM THE NORTH...LOCKING IN A SHALLOW POLAR AIRMASS. THIS WILL
TURN OUT TO BE A KEY INGREDIENT IN THE EVENTUAL EVOLUTION OF THIS
DEVELOPING COMPLEX SCENARIO OVER THE NEXT 24 HOURS. AT THE MID AND
UPPER LEVELS...A SHORTWAVE OVER THE MID MISSISSIPPI VALLEY AMPLIFIES
AS IT APPROACHES THE EASTERN SEABOARD...IN TURN BUILDING UP THE
WESTERN ATLANTIC RIDGE INTO NEW ENGLAND. THIS AMPLIFICATION OF THE
MID LEVEL FLOW WILL PRODUCE A MORE NORTHERLY STEERING CURRENT. THE
RESULT WILL BE A DEVELOPING LOW PRESSURE SYSTEM THAT TAKES AN INSIDE
TRACK ALONG THE COAST...FROM CAPE HATTERAS TO JUST EAST OF LONG
ISLAND...AND WEST OF CAPE COD. VERIFICATION OF THIS TRACK...WILL
PRODUCE A MYRIAD OF WINTER WEATHER ACROSS THE REGION...AS THE
PROXIMITY OF THE MID LEVEL LOW WILL ALLOW FOR WARMING ALOFT...EVEN
AS COLDER AIR REMAINS LOCKED IN NEAR THE SURFACE.
AN AREA OF LIGHT SNOW HAS DEVELOPED ACROSS PENNSYLVANIA...NEW JERSEY
AND TO THE SOUTH OF LONG ISLAND IN RESPONSE TO A REGION OF MID LEVEL
FRONTOGENETIC FORCING. HOWEVER...THIS SNOW IS LIGHT AND HAS NOT MADE
IT TO THE GROUND ACROSS NORTHEAST PENNSYLVANIA...NORTHERN NEW JERSEY
OR NEW YORK DUE TO THE DRY AIR IN PLACE. AS OF 18Z...SURFACE DEW
POINTS ACROSS THE TRI-STATE REGION ARE GENERALLY BETWEEN 0 AND -10
DEGREES F...AND AN EARLY PEEK AT THE SPECIAL 13/18Z KOKX SOUNDING
INDICATED A SURFACE BASED DRY LAYER THAT EXTENDS UP TO 5 K FT. THIS
WILL SLOWLY ERODE LATE THIS AFTERNOON...GIVING ANY SNOW ALOFT A
BETTER CHANCE OF MAKING IT TO THE SURFACE. IN ADDITION...ISENTROPIC
UPGLIDE WILL DEVELOP THIS EVENING...THROUGH A CONSIDERABLE LAYER OF
ISENTROPIC SURFACES...FROM 285 K TO 300 K. THIS WILL RESULT IN THE
DEVELOPMENT OF LIGHT SNOW DURING THE EVENING. TIMING OF THE
ADVANCING SNOW SHIELD WILL NOT BE UNIFORM AS THE LOW LEVEL DRY AIR
WILL HAVE TO BE OVERCOME. THE MODELS DO NOT INDICATE A SIGNIFICANT
AMOUNT OF LIFT ACROSS THE REGION...AS THE BEST FRONTOGENETIC FORCING
LIFTS NORTH AND WEST OF THE AREA THROUGH DAYBREAK ON WEDNESDAY.
AS WE PROGRESS THROUGH THE OVERNIGHT...WINDS FROM JUST ABOVE THE
BOUNDARY LAYER THROUGH THE MID TROPOSPHERE WILL SHIFT TO AN ON-SHORE
COMPONENT. THIS WILL WARM THE THERMAL PROFILE...FIRST ACROSS EASTERN
LONG ISLAND...AND THEN EVENTUALLY FURTHER INLAND. THIS WILL RESULT
IN A MIXING WITH AND THEN A CHANGEOVER FIRST TO SLEET...AND THEN TO
RAIN. AS FOR TIMING...EXPECT THAT INITIAL MIX WITH SLEET ACROSS LONG
ISLAND TO OCCUR AROUND OR SHORTLY AFTER MIDNIGHT...A FEW HOURS LATER
FOR WESTERN LONG ISLAND...AND PORTIONS OF BROOKLYN AND QUEENS AS
WELL AS COASTAL SOUTHEAST CONNECTICUT...AND AROUND DAYBREAK FOR
WESTERN NEW YORK CITY...THE NEARBY WESTERN AND NORTHERN SUBURBS AND
THE REMAINDER OF SOUTHERN CONNECTICUT WITH THE EXCEPTION OF POSSIBLY
EXTREME NORTHERN FAIRFIELD. ONCE THE MIXING WITH AND CHANGEOVER TO
SLEET OCCURS...RAIN WILL SLOWLY START TO MIX IN AND EVENTUALLY
BECOME A DOMINANT PRECIPITATION TYPE OVER THE NEXT 2 OR 3 HOURS. THE
PROBLEM WITH THIS WILL BE THE SURFACE BASED COLD LAYER LOCKED IN BY
A MORE NORTHERLY FLOW. AS A RESULT...ANY RAIN THAT FALLS WILL BE
FREEZING RAIN UNTIL AROUND 12-13Z ACROSS LONG ISLAND...14Z OR SO NEW
YORK CITY AND SOUTHEAST CONNECTICUT...AND 15-16Z ACROSS MUCH OF THE
REMAINDER OF SOUTHERN CONNECTICUT AND THE NORTH AND WEST SUBURBS OF
NEW YORK CITY.
THIS TRANSITION OF PRECIPITATION TYPE WILL HOLD DOWN SNOW
ACCUMULATIONS ACROSS MUCH OF THE REGION...WITH PERHAPS ONLY ORANGE
COUNTY RECEIVING CLOSE TO AN ALL-SNOW EVENT. EVEN PUTNAM...ROCKLAND
AND WESTERN PASSAIC COUNTIES WILL SEE A MIX OF SLEET AND/OR FREEZING
FREEZING RAIN. GENERALLY EXPECT A NORTHWEST TO SOUTHEAST GRADIENT
FOR SNOWFALL AMOUNTS...RANGING FROM 10-18 INCHES ACROSS NORTHWESTERN
ORANGE COUNTY...TO 6-10 ACROSS MUCH OF THE REST OF THE LOWER HUDSON
VALLEY TO 3 TO 6 OVER THE NEARBY SUBURBS...BRONX AND MANHATTAN TO 2
TO 4 ACROSS QUEENS...BROOKLYN AND STATEN ISLAND. FURTHER EAST...LOOK
FOR 4 TO 8 INCHES ACROSS NORTHERN FAIRFIELD COUNTY RANGING DOWN TO 1
TO 3 INCHES ACROSS MUCH OF LONG ISLAND AND SOUTHEAST CONNECTICUT AND
FINALLY AN INCH OR POSSIBLY TWO ACROSS THE EAST END OF LONG ISLAND.
NEEDLESS TO SAY...FORECAST CONFIDENCE IN ANY SCENARIO THAT INVOLVES
SEVERAL P-TYPES AND SUCH A LARGE GRADIENT OF FORECASTED SNOWFALL
AMOUNTS WILL BE LOW.
PRECIPITATION SHOULD BE THE HEAVIEST ACROSS THE REGION WEDNESDAY
MORNING INTO THE FIRST PART OF WEDNESDAY AFTERNOON AS THE AREA OF
MOST ORGANIZED LIFT MOVES ACROSS THE AREA WITH THE PROXIMITY OF
THE LOW. BANDING WILL BE POSSIBLE WITH A SIGNAL FOR STRONG DEEP
LAYERED FRONTOGENETIC FORCING. HOWEVER...LUCKILY FOR MOST OF THE
AREA...THE THERMAL PROFILE WILL BE WARM ENOUGH TO FIGHT OFF
ADDITIONAL COOLING PROVIDED BY STRONG UPWARD VERTICAL MOTION. THIS
MAY RESULT IN LOCAL AND URBAN TYPE FLOODING PROBLEMS...BUT THE
LOCATIONS OF RIVER AND STREAM BASINS ARE ACROSS AREAS THAT SHOULD
RECEIVE A HIGHER PERCENTAGE OF THEIR PRECIPITATION IN A FROZEN
FORMAT...SO NOT EXPECT MODERATE FLOODING PROBLEMS AT THIS TIME.
FINALLY...ON THE BACK SIDE OF THE LOW...EXPECT A STRONG NORTHWEST
FLOW TO DEVELOP. WINDS SHOULD INCREASE TO 25 TO 35 MPH...ALONG WITH
GUSTS OF 40 TO 50 MPH ACROSS THE REGION. HOWEVER...THE GREATEST
THREAT FOR HIGH WINDS WILL BE ACROSS EASTERN SECTIONS OF THE
CWA...WHERE BUFKIT IS SHOWING (DEPENDING ON MODEL) BETWEEN 50 AND 70
KTS AT 500-700 FEET. THIS WILL OCCUR LATE WED AFTERNOON INTO WED
EVENING AS THE RAPIDLY DEEPENING SFC LOW PULLS NE OF THE REGION.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
THE SYSTEMS IMPACTS (OTHER THAN WIND) WILL BE DONE BY
THURSDAY...WITH COLD AIR BUILDING IN AS HIGH PRESSURE BUILDS IN FROM
THE WEST...WITH HIGHS GENERALLY IN THE LOWER 20S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
QUIET WEATHER IN STORE THROUGH THE END OF THE WEEK AND THE FIRST
HALF OF THE WEEKEND.
WESTERLY TO SOUTHWESTERLY WIND FLOW WILL HELP WARM UP TEMPERATURES
SLIGHTLY THROUGH THE REMAINDER OF THE PERIOD. TEMPS MAX ARE EXPECTED
TO BE IN THE LOWER TO MID 30S WITH LOW TEMPERATURES IN THE MID TEENS
TO AROUND 20. THE NEXT SYSTEM TO AFFECT THE LOCAL AREA IS EXPECTED
TO APPROACH ON SUNDAY...AT THIS TIME IT LOOKS LIKE THIS SYSTEM WILL
BRING A CHANCE OF SNOW ACROSS THE COLDER NORTHERN ZONES AND A MIX OF
SNOW AND RAIN ACROSS THE SOUTHERN ZONES. DRY WEATHER RETURNS MONDAY
AND TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA.
&&
.AVIATION...
VFR CIGS/VSBYS WITH A BKN-OVC 100-120 KFT DECK THROUGH THE BEGINNING
OF THE TAF PERIOD. NE WINDS WILL INCREASE TO 12-15 KTS THIS EVENING
AS THE GRADIENT TIGHTENS WITH APPROACHING STORM.
CIGS WILL DETERIORATE TO IFR AND OCCASIONAL LIFR LATER TONIGHT AS
LIGHT SNOW BEGINS TO DEVELOP ACROSS THE LOCAL AREA. THIS CONDITIONS
WILL DEVELOP FROM SW TO NE DURING THE 01Z TO 06Z PERIOD AS LIGHT
SNOW OVERSPREADS THE REGION. PRECIPITATION ACROSS INLAND
LOCATIONS NORTH AND WEST OF NYC TERMINALS ARE EXPECTED TO REMAIN AS
SNOW. ELSEWHERE...SNOW IS EXPECTED TO CHANGE OVER TO SLEET AND
FREEZING RAIN BEFORE CHANGING TO ALL RAIN LATER ON WEDNESDAY
MORNING.
WINDS WILL INCREASE TOWARDS DAY BREAK ON WEDNESDAY AS THE STORM
DEEPENS AS IT MOVES OVER THE AREA. WINDS OUT OF THE NORTHEAST THEN
EASTERLY ARE EXPECTED TO INCREASE TO 20-30 KT AFTER 10Z AND CONTINUE
THROUGH THE REMAINDER OF THE TAF PERIOD.
&&
.MARINE...
DIRECT EFFECT OF A COASTAL STORM WILL AFFECT THE AREA WATERS TONIGHT
THROUGH WEDNESDAY. HAVE HOISTED GALE WARNING FOR ALL WATERS THIS
AFTERNOON WITH WIND GUSTS ON THE OCEAN WATERS INCREASING AND
REACHING GALE FORCE TONIGHT...SOUND AND HARBOR EARLY WED MORNING.
EASTERLY WINDS WILL INCREASE IN SPEED TONIGHT AS THE PRESSURE
GRADIENT TIGHTENS BETWEEN LOW PRESSURE OVER THE SOUTHEAST AND HIGH
PRESSURE OVER SOUTHEAST CANADA. THE LOW WILL REACH THE MID ATLANTIC
COAST BY MORNING AND DEVELOP INTO A COASTAL STORM TRACKING UP THE
EAST COAST WHILE INTENSIFYING ON WEDNESDAY.
SUSTAINED WINDS BETWEEN 25 AND 30 KT WITH GUSTS BETWEEN 35 AND 45 KT
APPEAR LIKELY WED INTO THU...WITH THE WORST CONDITIONS WED NIGHT
INTO THU ON THE BACKSIDE OF THE LOW. GALE FORCE GUSTS ARE EXPECTED
TO REMAIN ACROSS THE EASTERN SOUND AND ALL OCEAN WATERS AT LEAST
THROUGH THU NIGHT AS THE GRADIENT REMAINS TIGHT BETWEEN THE
DEPARTING LOW AND STRONG CANADIAN HIGH PRESSURE BUILDING INTO THE
CENTRAL AND SOUTHERN PLAINS.
SEAS ON THE OCEAN WED AND WED NIGHT WILL GENERALLY RANGE IN THE 10
TO 15 FT RANGE...WHILE BUILDING TO 6 TO 8 FT ON LI SOUND.
IN ADDITION TO THE STRONG WINDS...A LONG EASTERLY FETCH WILL DEVELOP
PUSHING WATER INTO LONG ISLAND SOUND...NEW YORK HARBOR AND THE BACK
BAYS ALONG THE SOUTH SHORE OF LONG ISLAND. THE HEIGHT AND TIMING OF
THE ASTRONOMICAL TIDES ARE HELPFUL FOR PREVENTING SIGNIFICANT
COASTAL FLOODING DURING THIS PARTICULAR EVENT. ASTRO TIDES ARE QUITE
LOW RIGHT NOW WITH THE RECENT FIRST QUARTER MOON. THUS WE WILL
REQUIRE 2-3 FT DEPARTURES TO REACH MINOR FLOODING BENCHMARKS...AND 3
TO 4.5 FT TO REACH MODERATE. ALSO THE GREATEST DEPARTURES WILL OCCUR
DURING THE LATE MORNING THROUGH MID AFTERNOON ON WED...WHICH IS
AROUND THE TIME OF ASTRO LOW TIDE. DEPARTURES WILL JUST BE STARTING
TO BUILD UP AT THE EARLY MORNING HIGH TIDE...AND WINDS ARE EXPECTED
TO HAVE SHIFTED OFFSHORE BY THE EVENING HIGH TIDE. TIDAL DEPARTURES
OF 2 TO 2 1/2 FEET ABOVE NORMAL ARE EXPECTED ON LONG ISLAND SOUND
AND 1 TO 1 1/2 FEET ABOVE NORMAL ALONG THE SOUTH SHORE OF LONG
ISLAND AND IN NY HARBOR WED MORNING. THEREFORE AT THIS POINT LOOKING
FOR ONLY LOCALLY MINOR COASTAL FLOODING DURING THIS EVENT...WITH
WESTERN LONG ISLAND SOUND HAVING THE HIGHEST POTENTIAL.
WILL ALSO HAVE TO WATCH OUT FOR LOW WATER PROBLEMS ON THU. WEST
WINDS REMAIN STRONG AS THE LOW CONTINUES TO STRENGTHEN WHILE MOVING
INTO NORTHERN NEW ENGLAND AND SOUTHEAST CANADA.
&&
.HYDROLOGY...
EXPECT FROM 1.5 TO 2.5 INCHES OF QPF FROM THE STORM TONIGHT THROUGH
WEDNESDAY EVENING. MOST OF IT WILL BE IN THE FORM OF FROZEN
PRECIPITATION...SO IMPACTS ON RIVERS AND STREAMS WILL NOT BE
IMMEDIATE. THE EXCEPTION IS OVER EASTERN LONG ISLAND AND COASTAL SE
CONNECTICUT WHERE THE HEAVIEST QPF IS EXPECTED TO BE IN THE FORM OF
RAIN. THIS COULD RESULT IN MINOR URBAN AND RURAL FLOODING.
THE PROLONGED PERIOD OF COLD AND FRIGID TEMPERATURES HAS ALLOWED ICE
TO FORM AND THICKEN ACROSS FAR NORTHERN RIVERS AND STREAMS. RIVER
AND STREAMS FLOWS ARE EXPECTED TO REMAIN LOW THROUGH THIS EVENT.
THE GROUND HAS ALSO BECOME FROZEN ACROSS THE AREA...THEREFORE ANY
LIQUID FORM PRECIPITATION WE GET WILL RESULT IN RUNOFF. DRY WEATHER
RETURNS THURSDAY THROUGH SATURDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 PM EST WEDNESDAY FOR
CTZ007>012.
WIND ADVISORY FROM 9 AM WEDNESDAY TO 1 PM EST THURSDAY FOR
CTZ007-008-011-012.
WINTER STORM WARNING UNTIL 10 PM EST WEDNESDAY FOR CTZ005-006.
NY...WINTER WEATHER ADVISORY UNTIL 10 PM EST WEDNESDAY FOR
NYZ071>081.
WIND ADVISORY FROM 9 AM WEDNESDAY TO 1 PM EST THURSDAY FOR
NYZ077>081.
WINTER STORM WARNING UNTIL 10 PM EST WEDNESDAY FOR NYZ067>070.
NJ...WINTER WEATHER ADVISORY UNTIL 10 PM EST WEDNESDAY FOR NJZ006-
011.
WINTER STORM WARNING UNTIL 10 PM EST WEDNESDAY FOR NJZ002>005.
MARINE...GALE WARNING FROM 6 AM WEDNESDAY TO 1 PM EST THURSDAY FOR
ANZ335-338.
GALE WARNING FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY FOR
ANZ330.
GALE WARNING FROM 1 AM WEDNESDAY TO 6 PM EST THURSDAY FOR
ANZ350-353-355.
&&Hazardous weather outlook, Feb 13, 6:00 AM EST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
600 AM EST TUE FEB 13 2007
NYZ067-141100-
ORANGE-
600 AM EST TUE FEB 13 2007
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT...WITH 4 TO 8
INCHES OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
11 TO 18 INCHES OF TOTAL SNOW EXPECTED. REFER TO THE LATEST
WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
NJZ002-NYZ068-141100-
WESTERN PASSAIC-PUTNAM-
600 AM EST TUE FEB 13 2007
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT...WITH 3 TO 6 INCHES
OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
8 TO 14 INCHES OF TOTAL SNOW EXPECTED. REFER TO THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
CTZ005-006-NJZ003>005-NYZ069-070-141100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-
ESSEX-ROCKLAND-NORTHERN WESTCHESTER-
600 AM EST TUE FEB 13 2007
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT...WITH 2 TO 5 INCHES
OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
5 TO 10 INCHES OF TOTAL SNOW EXPECTED...EXCEPT 8 TO 14 INCHES IN
NORTHERN FAIRFIELD. FROM A TENTH TO A QUARTER OF AN INCH OF ICE
ACCUMULATION IS ALSO POSSIBLE. REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
CTZ011-141100-
SOUTHERN MIDDLESEX-
600 AM EST TUE FEB 13 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 PM EST WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT...WITH 1 TO 3
INCHES OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
3 TO 7 INCHES OF TOTAL SNOW EXPECTED...AND UP TO A TENTH OF AN INCH
OF ICE POSSIBLE. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR
DETAILS.
A HIGH WIND WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING AS WELL.
REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
CTZ007>010-NJZ006-011-NYZ071>076-141100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
600 AM EST TUE FEB 13 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT...WITH 2 TO 4 INCHES
OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
3 TO 7 INCHES OF TOTAL SNOW EXPECTED...AND AROUND A TENTH OF AN
INCH OF ICE POSSIBLE. REFER TO THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.
A HIGH WIND WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING AS WELL.
REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.
MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDES
WEDNESDAY AND WEDNESDAY NIGHT ALONG WESTERN LONG ISLAND SOUND AND
THE SOUTH SHORES OF NEW YORK CITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
NYZ077-078-080-141100-
NASSAU-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
600 AM EST TUE FEB 13 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT...WITH 1 TO 3 INCHES
OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
2 TO 5 INCHES OF TOTAL SNOW EXPECTED...AND UP TO A TENTH OF AN INCH
OF ICE POSSIBLE. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR
DETAILS.
MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDES
WEDNESDAY AND WEDNESDAY NIGHT ALONG WESTERN LONG ISLAND SOUND AND
THE BACK BAYS OF THE SOUTH SHORE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
CTZ012-NYZ079-081-141100-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
600 AM EST TUE FEB 13 2007
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 PM EST WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT...WITH 1 TO 3 INCHES
OF SNOW EXPECTED BY MORNING. REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH WEDNESDAY EVENING...WITH
2 TO 5 INCHES OF TOTAL SNOW EXPECTED. REFER TO THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.
A HIGH WIND WATCH IS IN EFFECT THROUGH WEDNESDAY EVENING AS WELL.
REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH WEDNESDAY EVENING
FOR SNOW REPORTS.
ANZ350-353-355-141100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
600 AM EST TUE FEB 13 2007
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT THIS EVENING. REFER TO THE LATEST
COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT THROUGH THURSDAY AFTERNOON. STORM
WARNINGS MAY BE NEEDED WEDNESDAY NIGHT. REFER TO THE LATEST
COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
ANZ330-335-141100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
600 AM EST TUE FEB 13 2007
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT THIS EVENING. REFER TO THE LATEST
COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING IS IN EFFECT INTO THURSDAY MORNING. STORM WARNINGS MAY
BE NEEDED ON THE EASTERN SOUND WEDNESDAY NIGHT. REFER TO THE
LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
ANZ338-141100-
NEW YORK HARBOR-
600 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE WARNINGS MAYBE NEEDED WEDNESDAY NIGHT AND THURSDAY. REFER TO
THE LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
33
Winter Storm, Western Passaic
- When
- February 13, 8:00 PM EST to February 14, 4:00 PM EST
- Where
- Western Passaic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.034, -74.300 (the zone’s center; the record gives no point)
A mixture of heavy snow, sleet, and freezing rain fell across the county from late Tuesday evening, Feb. 13, through Wednesday afternoon, Feb. 14. Snow and ice totals ranged from 5 to 7 inches.
Winter Storm, Bergen
- When
- February 13, 8:00 PM EST to February 14, 4:00 PM EST
- Where
- Bergen forecast zone
- Reported by
- Trained Spotter
Light snow began during the late evening on Tuesday Feb. 13, then mixed with sleet and freezing rain during the early morning hours. A moderate to heavy sleet developed Wednesday morning, Feb. 14, and continued into the early afternoon before ending as some light snow. The accumulation of 2 to 4 inches of sleet caused major mass transit problems.
Winter Storm, Essex
- When
- February 13, 8:00 PM EST to February 14, 4:00 PM EST
- Where
- Essex forecast zone
- Reported by
- Trained Spotter
Light snow began during the late evening on Tuesday Feb. 13, then mixed with sleet and freezing rain during the early morning hours. A moderate to heavy sleet developed Wednesday morning, Feb. 14, and continued into the early afternoon before ending as some light snow. The accumulation of 2 to 4 inches of sleet caused major mass transit problems and severe delays at Newark International Airport.
Winter Storm, Hudson
- When
- February 13, 8:00 PM EST to February 14, 4:00 PM EST
- Where
- Hudson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.731, -74.076 (the zone’s center; the record gives no point)
Light snow began during the late evening on Tuesday Feb. 13, then mixed with sleet and freezing rain during the early morning hours. A moderate to heavy sleet developed Wednesday morning, Feb. 14, and continued into the early afternoon before ending as some light snow. The accumulation of 2 to 4 inches of sleet caused major mass transit problems.
Winter Storm, Union
- When
- February 13, 8:00 PM EST to February 14, 4:00 PM EST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
Light snow began during the late evening on Tuesday Feb. 13, then mixed with sleet and freezing rain during the early morning hours. A moderate to heavy sleet developed Wednesday morning, Feb. 14, and continued into the early afternoon before ending as some light snow. The accumulation of 2 to 4 inches of sleet caused major mass transit problems.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18877, 18878, 18879, 18880, 18881.